Tags

Type your tag names separated by a space and hit enter

[Reduced synthesis of coenzyme Q10 may cause statin related myopathy].
Ugeskr Laeger. 2011 Nov 14; 173(46):2943-8.UL

Abstract

Statin treatment can cause muscular side effects. It has been suggested that the mechanism is reduced synthesis of coenzyme Q10 (coQ10) and a subsequent dysfunction of the respiratory chain. A literature review resulted in insufficient evidence supporting this theory. It is uncertain whether intramuscular levels of coQ10 and mitochondrial function are affected by statin therapy and whether the symptoms of myopathy can be alleviated with coQ10 supplementation. Nevertheless, due to a favourable safety profile, coQ10 can be tested in patients whose muscular symptoms cannot be managed otherwise.

Authors+Show Affiliations

Det Sundhedsvidenskabelige Fakultet, Københavns Universitet, København, Denmark. mettelundgren@gmail.comNo affiliation info availableNo affiliation info available

Pub Type(s)

English Abstract
Journal Article
Review

Language

dan

PubMed ID

22094213

Citation

Nielsen, Mette Lundgren, et al. "[Reduced Synthesis of Coenzyme Q10 May Cause Statin Related Myopathy]." Ugeskrift for Laeger, vol. 173, no. 46, 2011, pp. 2943-8.
Nielsen ML, Pareek M, Henriksen JE. [Reduced synthesis of coenzyme Q10 may cause statin related myopathy]. Ugeskr Laeg. 2011;173(46):2943-8.
Nielsen, M. L., Pareek, M., & Henriksen, J. E. (2011). [Reduced synthesis of coenzyme Q10 may cause statin related myopathy]. Ugeskrift for Laeger, 173(46), 2943-8.
Nielsen ML, Pareek M, Henriksen JE. [Reduced Synthesis of Coenzyme Q10 May Cause Statin Related Myopathy]. Ugeskr Laeg. 2011 Nov 14;173(46):2943-8. PubMed PMID: 22094213.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Reduced synthesis of coenzyme Q10 may cause statin related myopathy]. AU - Nielsen,Mette Lundgren, AU - Pareek,Manan, AU - Henriksen,Jan Erik, PY - 2011/11/19/entrez PY - 2011/11/19/pubmed PY - 2012/1/24/medline SP - 2943 EP - 8 JF - Ugeskrift for laeger JO - Ugeskr. Laeg. VL - 173 IS - 46 N2 - Statin treatment can cause muscular side effects. It has been suggested that the mechanism is reduced synthesis of coenzyme Q10 (coQ10) and a subsequent dysfunction of the respiratory chain. A literature review resulted in insufficient evidence supporting this theory. It is uncertain whether intramuscular levels of coQ10 and mitochondrial function are affected by statin therapy and whether the symptoms of myopathy can be alleviated with coQ10 supplementation. Nevertheless, due to a favourable safety profile, coQ10 can be tested in patients whose muscular symptoms cannot be managed otherwise. SN - 1603-6824 UR - https://www.unboundmedicine.com/medline/citation/22094213/[Reduced_synthesis_of_coenzyme_Q10_may_cause_statin_related_myopathy]_ L2 - https://medlineplus.gov/cholesterolmedicines.html DB - PRIME DP - Unbound Medicine ER -